Alert archive / Mississippi / River Flood Warnings in 2023
River Flood Warning 52, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 7, 2023, 10:45 AM CDT for Hinds County, Warren County, Mississippi. It took effect at Apr 9, 2023, 8:00 AM CDT. It was in force for 19 days.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2023, 10:45 AM CDT (15:45 UTC)
- In effect from
- Apr 9, 2023, 8:00 AM CDT
- Expired
- Apr 28, 2023, 10:45 AM CDT
- In force
- 19 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bovina (BOVM6). The gauge peaked at 29.05 ft at Apr 19, 2023, 11:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 6, 2:37 PM CDT, 20 hours 8 minutes earlier.
Area forecast discussion, Apr 6, 2:37 PM CDT, 20 hours 8 minutes before
Area Forecast Discussion National Weather Service Jackson MS 237 PM CDT Thu Apr 6 2023 ...New DISCUSSION... .DISCUSSION... Issued at 232 PM CDT Thu Apr 6 2023 This afternoon through Friday ... A surface cold front is helping to fuel showers and a few storms across the area this afternoon. Some storms may be strong across southeastern parts of the area aided by 45-50 kts deep layer shear and 2500 J/kg SBCAPE. Given this, the primary threat with these storms is expected to be damaging wind gusts and quarter size hail. Thunderstorm activity should decrease as the cold front pushes south of the area by the evening, though a few rumbles of thunder may still be heard. Wet weather is expected to continue Friday as the front stalls to the south. The band of rain will shift southeastward, yielding a focused corridor of heavier rainfall from SW to NE. A disturbance should help to enhance rainfall rates. Rain will tend to train over NE Louisiana and central Mississippi. Localized amounts of up to 4-5 inches of rainfall could fall in this corridor, therefore an elevated risk of flash flooding has been highlighted for this area./SAS/ Friday night through Wednesday night: Come Friday evening wl still have southwest flow aloft atop of a stalled frontal boundary across our southern zones. A few subtle shortwaves within the southwest flow aloft will track over the stalled boundary through Saturday morning before a stronger shortwave moves across the region Saturday evening and brings an end to the rain. Additional rainfall amounts in excess of an inch will be possible Friday night through Saturday generally southeast of the Natchez Trace. This additional rain will fall over already saturated soils and may lead to minor runoff issues and cause minor flooding on some local rivers. Sunday the shortwave trough will be shifting east of Mississippi resulting in northwest flow aloft and a surface high to our northeast will be ridging back across our region. This will result in cooler and drier air over our CWA that will help provide dry weather. Models have come into better agreement that dry weather will last through Monday but rain chances will return to our south Tuesday. Models are coming in better agreement as well with the development of a closed low to our southwest Tuesday that looks to track slowly to the east through Thursday. This will help prolong rain chances over our CWA through Wednesday night along with cooler temperatures. /22/ && .AVIATION... (18Z TAFS) Issued at 1254 PM CDT Thu Apr 6 2023 Areas across the northwest are experiencing IFR conditions due to low ceilings and this is expected to continue as rain showers prevail. A cold front is gradually moving southeastward and sites currently experiencing MVFR and VFR conditions in central and southeast Mississippi are expected to transition to IFR conditions in the wake of the front late evening and into tonight. Reduced visibilities are possible at times with heavy rain. Winds should shift from the southeast to the north as the cold front passes in southeast Mississippi, though winds are mostly expected to remain light./SAS/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 55 62 55 67 / 90 90 90 50 Meridian 56 68 55 66 / 60 70 90 70 Vicksburg 52 58 53 67 / 90 90 70 30 Hattiesburg 63 76 61 71 / 50 70 90 80 Natchez 55 61 54 67 / 90 90 80 40 Greenville 48 56 51 65 / 90 80 50 20 Greenwood 50 57 52 65 / 90 90 70 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/22/SAS20
Hazardous weather outlook, Apr 6, 2:31 PM CDT, 20 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 231 PM CDT Thu Apr 6 2023 ARZ074-075-LAZ007-008-MSZ018-019-025>029-034-035-051-055-071945- Ashley-Chicot-Morehouse-West Carroll-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Washington-Humphreys-Newton- Simpson- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...Tonight through Friday Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ009-015-016-023>026-MSZ030>033-036>050-053-054-059>061-071945- East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Franklin MS- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for portions of northeast Louisiana and central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Elevated TIMING...Tonight through Friday Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ052-056>058-063>066-072>074-071945- Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for southeast portions of central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...Tonight through Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 9 PM Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ062-071945- Lincoln- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for Lincoln County Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Elevated TIMING...Tonight through Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 9 PM Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. SAS && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:08 PM CDT | Special Weather Statement | JAN | Lamar | 67 min |
| Apr 6, 8:05 PM CDT | River Flood Warning | JAN | Yazoo | 21 days |
| Apr 7, 10:42 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Apr 7, 10:49 AM CDT | River Flood Warning | JAN | Sunflower | 4 days |
| Apr 7, 10:50 AM CDT | River Flood Warning | JAN | Franklin | 8 days |
Nearby
River Flood Warnings in Mississippi, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.